question-icon

Hi, my dad who is 95 just started a couple

default
Posted on Sat, 30 Mar 2019
Question: Hi, my dad who is 95 just started a couple weeks ago getting one blisters at a time they are about the size of a quarter and he just got about the fourth one the other 3 are in various stages of healing. they are on his lower leg/top of foot/ ankle area. Any reason why these would start to show up?
doctor
Answered by Dr. Asmeet Kaur Sawhney (3 hours later)
Brief Answer:
Answer few questions

Detailed Answer:
Hi
Welcome to ask a doctor service
I have gone through your query and reviewed the attached photographs.
I need to ask few questions:
Is your dad taking any medicines or has been applying anything on his lower leg area?
Is he having diabetes or any other ailments?
Are these blisters associated with any itching, burning or pain?
Does he have history of any numbess on the lower leg?
Kindly revert with the answers.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (15 hours later)
Prescriptions/vitamins:
B-12 1000mcg
D3 1000IU
Aspirin 81mg
Finasteride 5mg
Atorvastatin 40mg
Tamsulosin 0.4mg

He does not have diabetes

He/we have not applied anything to his lower legs. However, I have noticed they are puffy/swollen and red more than normal.
The blisters are only a fairly recent development.
My dad has dementia and never complains about anything. So I don't know if his legs hurt or are itchy.
I am unaware of any history of numbness however, If they are currently numb he can not tell me.
He does rub his legs a lot kind of more like a nervous habit. however, it is long strokes and higher up than were the blisters are. I have asked him about the rubbing if he is cold or itchy he always says no. but his answers are not really reliable.
I have either just sent you another picture 3 times or it did not attach. It shows a bunch of little scabs. A few weeks ago he had a bunch of little sore spots on his feet that I don't know if they were caused from something scratching his feet or they appeared on their own. You can see from this picture and the earlier ones how his feet are puffy/swollen. These pictures are about his normal level of puffiness and redness. As i mentioned above in the last few weeks I notice sometimes they are a lot redder.
doctor
Answered by Dr. Asmeet Kaur Sawhney (10 hours later)
Brief Answer:
Eczematous rash or bullous pemphihoid

Detailed Answer:
According to your history there are few possibilities:
either an eczematous rash which is associated with blisters or localized bullous penphigoid which is an autoimmune bullous disease common in elderly individuals.
I would recommend you to apply a topical steroid antibiotic combination like betamethasone and fusidic acid cream on the affected areas twice daily for 7-10 days.
This should improve his condition.
Steroidal preparations are prescription drugs and need to see the doctor in person to get them.
If it doesn’t show much improvement consult a doctor and go for clinical and laboratory evaluation.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4492 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hi, my dad who is 95 just started a couple

Brief Answer: Answer few questions Detailed Answer: Hi Welcome to ask a doctor service I have gone through your query and reviewed the attached photographs. I need to ask few questions: Is your dad taking any medicines or has been applying anything on his lower leg area? Is he having diabetes or any other ailments? Are these blisters associated with any itching, burning or pain? Does he have history of any numbess on the lower leg? Kindly revert with the answers. Regards Dr Asmeet